I also had one short (20 minute) episode of tunnel vision following a pulmonary vein ablation. No headaches though. I thought it may have been a side effect from the meds used during the ablation or just a problem trying to return to work to soon-- Three days after the ablation. This event was somewhat concerning since I was very much aware of the possibility of strokes due to clots forming during the procedure. Anyway it has never returned.
I am not sure in re pulmonary veins specifically, but do I know from personal experience, and from comments my EPS doctor and nurses made that ocular migraine (with aura) with, or without, accompanying headaches is a known complication of ablation for many types of arrhythmia disorders. There are various theories as to why this occurs, but no real solid evidence that points to any one reason or mechanism that I am aware of.
Although this is a known side effect, I would still suggest you report the symptoms to your doctor. Hopefully they will soon go away. How long ago was your procedure and how often are you having headaches? My ablation was on 17 Sept. and I while the ablation itself seems to have gone quite well, I had a really bad migraine with aura while still in hospital the day after the procedure, then have continued to have less severe ones about every couple of days since I was released from hospital. I had a bad one just this morning, but am now feeling better. I am REALLY hoping these get better soon. I did have a couple migraines each year before the procedure, but nothing like I am having now. If mine are not better in a week or so, I plan to go back to my cardiologist and/or see a neurologist.
Best wishes -- I hope your ablation was successful and that your headaches are soon gone!
I had a PVI ablation last week 12/30 and today I have had my second migraine in two days (with aura). I used to suffer from migraines in my late teens and twenties. It was repalced with AFIB in my thirties and forties. I hope they go away soon or subside to less of a frequencey.
I was interested to see this topic-- within 4 weeks after my PVA and AVNRT ablations, the auras happened to me on two occasions. Once was after having been looking at a computer screen for a while, so i thought that was the problem. The other came about in my classroom, without cause. Both lasted a good 15 minutes. It was like flashing lights in my periphery and was very scary. I looked this up and saw ocular migrane (migraine) (I never had the headaches, thank goodness). But this is the first time I'm seeing a possible connection. My EP cardiologist/surgeon made no connection and said i should see an optholologist. So much out there these surgeons seem woefully unaware of, wish they'd start listening to the patients! I'm 5+ weeks out from the procedure (it was 5 hours and complex because of a congenital anomaly), no further auras. Waiting for the flutters and skips to even out. Not 100% success so far and I hope it will settle down. I really do not want another procedure.
Very Interesting topic / forum. I had a PVI just over 12 weeks ago (29th March 2012) and within 3 hrs of the procedure i had my 1st migraine (with Aura). The migraines (never without Aura) continued almost daily throughout the next 7 to 10days. I do have a history of migraine but we are talking an attack perhaps once every 2 yrs, so not many!! Each time I had the aura migraine the headache would be present for a day or more after, Not too bad etc. but enough that you knew it was there and needed a pain killer help.
After 10 days post operative with constant migraine and head ache i went to see my GP. He gave me the usual check over and said that my vision and everything else appeared normal and that things should settle down within the next week or so. He advised me to get an eye test which i did and my prescription hadn't changed in 2 yrs, therefore the migraines could not be put down to a change in my eye sight!
Over the weeks, say 4-6 post procedure, things did settle down & improve with perhaps the migraines only occurring 1 x per week. i could live with that as things were improving but it wasn't normal, something had changed!?!
Incidentally, my PVI was looking positive & rhythm was good, i had quite a few palpitations at around wk2 but not AF and i was told this was perfectly normal.
At 10-12wks post procedure the migraines seemed to have disappeared and everything looked really good - HR was normal & regular with no palpitations & then all of a sudden the migraines came back!? I then started to keep a diary and was checking what i had been eating, time of day, hydration levels etc.again to possibly eliminate any known triggers, not that i was aware of any previous trigger factors??
One significant difference this time, i had just come of Warfarin at wk12! Could this be the factor?? Over the next week I had daily migraines and some days i had 2 migraines (with Aura) within 4hrs of each other. I can (fingers crossed) report that during the last 6 days i have not had 1 migraine!
Perhaps without much reported knowledge there is a migraine link for a PVI involving a Transseptal Puncture despite it not being listed on the possible side effects by the cardiology dept etc. and perhaps Warfarin does also play a significant part in the migraine incidents??
I have yet to see my cardiologist for his final assessment / discharge and it will be interesting to see what his views are of my migraines & if there is any connection he is aware of?
This is kind of comment for all really - anecdotal - see if it makes any sense.
I have lifelong migraines with aura and was found 6 years ago to have a PFO which was closed. Now that can possibly stop migraines as it prevents the flow of blood the 'wrong way' through the heart and carrying toxins, high CO2 etc into the arterial bloodstream before being got rid of in the lungs.
The operation however made my migraines worse -even though the PFO is now firmly sealed. This seems to be because it left me with an arrhythmia/ectopic beats and I am sure that arrhythmia also causes headaches and migraine!! . The EP cardiologist says they originate in the pulmonary vein and an ablation would possibly help BUT as he would have to make another hole in the atrial septum, pushing past the closure device. he would risk leaving me with a PFO again!!!
However - for you all to have had a pulmonary vein ablation, one would presume you have a small residual PFO for a short time after the procedure -which may or may not heal spontaneously!!
We need joined up medecine -not sending to the optician!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.